Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Have dizziness and drowsiness after taking Olanzapine and Escitalopram for schizophrenia and bipolar disorder. What should I do?

hello sir!i hope you are fine with good health,actually i am a patient of schizophrenia and bipolar disorder since two years.i am using the tablet ( Olanzapine 5mg) use 1 tab at daily night, tablet ( Escitalopram 10 mg) use 1 tab daily night and and daily morning,basically my problem is i feel very dizziness,drowsiness,appetite and feeling sleepy a lot after taking those medicine,i can never sleep without taking those medicine,kindly give me some suggestion or ay advice that what should i do,i shall be very thankful to you for this favor. regards, Asad Ansari
Wed, 15 Aug 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,  
Medical Topics
Psychiatrist 's  Response
Hello .
Firstly from your mail and your drug doses and side effect profile , I m not sure that you have been diagnosed properly or not and need to know who have diagnoses you , I mean a psychiatrist or a general physian...as diagnosis of bipolar with schizophrenia is one of very rare disorder.
Secondly there has been no mood stabiliser in your prescription , thirdly even at 5 mg of olanzapine you are having such sedation...I would suggest you to take a second opinion about reconfirm your diagnosis once.
If your diagnosis remain the same and you continue to be on same medication than you can decrease your dose of olanzapine which is the main reason of sedation and cause secondary dizziness the whole day
Take care
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi,Dr. Samuel Grief, I hate to bother you, but I really appreciate you, and I have a lot on my mind. It s just that, there are some decisions in my...

Recent questions on  Schizophrenia

doctor1 MD

68 yrs old male underwent coronary by pass surgery in August 2013. Past history of diabetes, hypertension and rec ent onset of schizophrenia....

doctor1 MD

I have a 30 yr old grandson diagnosed with schizophrenia who is on 800 mg quetiapine fumarte daily. lately he has been prescribed 150 mg...

doctor1 MD

male, 25 years suffering schizophrenia since 19, has a clipped brain aneurysm. non responding to med. risperdal, olanzapine and clozapine plus an...

doctor1 MD

I have been taking behavior meds for schizophrenia for seven years and one of the side effects is that it will make it difficult for me to get...

doctor1 MD

hello sir my father(age 62 at present) is patient of Schizophrenia since 2000 at that time doctor prescribed sizodon liquid from 2000 till now we...

doctor1 MD

My relative has frequent problem of psychatric mental condition. Although she is under constant treatment of psychatrist since last 10 years but...

doctor1 MD

Hello kind sir: My son’s doctor still felt that the Latuda has the least side effects. One of the biggest problems is that my son cannot tell if...